loading page

Esmolol For Intractable Ventricular Arrhythmias in Major Amitriptyline Toxicity
  • Peter Garrett,
  • steven klupfel
Peter Garrett
Sunshine Coast University Hospital

Corresponding Author:[email protected]

Author Profile
steven klupfel
Sunshine Coast University Hospital
Author Profile

Abstract

A massive tricyclic overdose of up to 10 grams of amitriptyline resulted in cardiovascular collapse with multiple episodes of VT and VF despite aggressive attention to current recommended therapy. 1600 mmols of sodium bicarbonate and 1000 mmols of hypertonic saline, as well as second-line anti-arrhythmic therapies failed to reduce the recurrent deteriorations to malignant ventricular rhythms. Progression to extracorporeal support was avoided by the use of an esmolol infusion. We had a physiological rationale by which esmolol prevented tachyarrhythmia and fibrillation in this severe amitriptyline toxicity.